Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at May 17, 2021, 10:21 PM CDT for Eastland County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 10:21 PM CDT (03:21 UTC)
- Expired
- May 17, 2021, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
578
WWUS84 KFWD 180321
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
1021 PM CDT Mon May 17 2021
TXZ129-180345-
Eastland TX-
1021 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 1045 PM
CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cisco, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Eastland, Cisco, Ranger, Gorman, Rising Star and Carbon.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Texas.
LAT...LON 3251 9911 3251 9847 3230 9848 3208 9893
3208 9912
TIME...MOT...LOC 0321Z 264DEG 27KT 3247 9906
$$
BarnesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at May 17, 7:56 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 17, 7:56 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 756 PM CDT Mon May 17 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ Although the FWD CWA is currently rain-free, this respite won't last long. Thunderstorms will enter our western zones this evening then spread across North Texas overnight. Additional rounds of thunderstorms will occur on Tuesday. While heavy rain and flooding impacts will remain the primary concern, strong/severe storms will also be possible throughout the next 24 hours. Our first area of concern is the recently tornadic supercells in the northern reaches of the Big Country. The steering flow has a significant southerly component, but these storms will try to move right of these vectors in response to modest inflow. We will continue to monitor their evolution, but these convective elements will encounter steadily decreasing instability and lapse rates, as well as increasing CIN. While this may not result in a significant decrease in intensity, it may encourage these cells to steadily congeal into our next nocturnal MCS, perhaps in concert with the clusters heading east out of the Permian Basin. This would mean a gradual transition to a wind threat in our western zones later this evening. A well-developed cold pool and a moisture-rich low-level jet should result in a surge toward the I-35 corridor, which will likely be impacted after midnight. If the resulting complex is of sufficient extent and intensity, there may be a typical lull in its wake. But with an approaching upper low spreading forcing for ascent across the region, Tuesday will likely feature widespread showers and storms, as opposed to the more discrete complexes of recent days. This makes timing and placement more difficult to predict, but it allows for PoPs near 100. Despite competing updrafts, instability and shear will support some embedded strong/severe storms, but for most areas, heavy rain and flooding will be more likely impacts. 25 && .LONG TERM... /Issued 305 PM CDT Mon May 17 2021/ /Wednesday onward/ Persistent cyclonic flow in the mid levels will continue to promote above normal precipitation through the next several days. Showers and thunderstorms are expected to be ongoing at the start of the long-term period on Wednesday morning. Heavy rainfall will continue to be the primary hazard associated with this convection as PWAT values remain near the 90th percentile for mid-May and warm cloud layer depths remain near 4000 m. This combination will promote efficient, warm rain processes leading to heavy rainfall rates. Flash flooding will continue to be a threat along with river flooding. With regards to river flooding, it should be noted that current river forecasts only assume 24 hours of QPF, meaning some river points will possibly if not likely see higher crests than current forecasts reflect. The most extensive flooding is likely to occur within the Brazos and Trinity basins where 7-day QPF from WPC indicates total rainfall amounts likely to be in excess of 6 inches with some pockets potentially exceeding 10 inches. One caveat to this forecast is that with extensive convective activity also forecast near the Gulf Coast, this can sometimes disrupt the poleward transport of moisture, leading to a potential decrease in future rainfall relative to current forecasts. Nevertheless, the forecast rainfall amounts, even on the conservative end, would justify a continuation of the FFA through 12Z Wednesday, with a strong potential that it will need to be extended further in time. North and Central TX may get somewhat of a break in precipitation during the Thu/Fri timeframe as the mid-level cutoff low weakens and lifts north, leaving mid-level ridging in its wake. This is likely to be short-lived however as global forecast models continue to show the development of another deep, mid-tropospheric trough across the western CONUS by the weekend, which warrants at least chance PoPs in the forecast through early next week. Even if rainfall towards the end of the forecast period is not as extensive/heavy as precipitation over the next few days, any additional rainfall this weekend and early next week would only aggravate any ongoing flooding. Godwin && .AVIATION... /NEW/ /00Z TAFs/ Primary concern...timing thunderstorms. VFR will come to an end around or soon after midnight as a complex of storms approaches from the west. For the Metroplex terminals, the impacts should be focused within the nocturnal minimum of traffic. However, Central Texas airports may see disruptions into initial morning operations. Tuesday will differ from Sunday and Monday with large-scale lift reducing the duration of convective- free lulls and increasing the amount of impacts from lightning. The current TAFs try to highlight the main windows for thunder potential, but convective activity may be prolonged. For now, will note a possible respite late afternoon/evening, but another round is likely Tuesday night. The extent of precipitation should largely preclude IFR, but MVFR should dominate. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 76 67 78 67 / 100 100 80 70 50 Waco 69 76 66 77 66 / 60 100 80 80 60 Paris 67 75 65 76 65 / 90 100 90 90 60 Denton 65 73 65 78 64 / 100 100 80 70 50 McKinney 66 74 66 78 66 / 100 100 90 80 50 Dallas 69 76 68 79 68 / 100 100 80 80 50 Terrell 68 75 66 78 65 / 90 100 80 80 60 Corsicana 70 77 67 77 67 / 70 90 80 90 70 Temple 70 77 65 76 64 / 40 90 80 80 60 Mineral Wells 65 74 64 78 64 / 100 100 60 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 17, 9:00 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 900 PM CDT Mon May 17 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 900 PM CDT Mon May 17 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A complex of storms will move east through North Texas tonight. Some of the storms may be severe, with damaging winds the primary hazard. The greatest potential for severe wind gusts will be during the evening hours in areas west of the I-35 corridor. Heavy rainfall will also accompany the activity, which may reaggravate flooding issues. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread thunderstorms are expected on Tuesday, some of which could be severe. In addition, heavy rainfall will likely result in some flash flooding. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers. Additionally, a few severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 17, 9:23 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
923 PM CDT Mon May 17 2021
TXZ100-115-180300-
Stephens TX-Young TX-
923 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG AND STEPHENS COUNTIES UNTIL
1000 PM CDT...
At 922 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Olney to Breckenridge, moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Graham, Breckenridge, Olney, Necessity, Gunsight, Crystal Falls,
Newcastle and Us-180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Texas.
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
3295 9843 3295 9858 3252 9858 3251 9910
TIME...MOT...LOC 0222Z 254DEG 19KT 3286 9888
DunnSpecial weather statement, May 17, 10:01 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1001 PM CDT Mon May 17 2021 TXZ115-180330- Stephens TX- 1001 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR STEPHENS COUNTY UNTIL 1030 PM CDT... At 1001 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Necessity, or 9 miles east of Breckenridge, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Breckenridge, Necessity, Gunsight and Crystal Falls. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Texas. LAT...LON 3296 9909 3295 9858 3252 9858 3252 9910 TIME...MOT...LOC 0301Z 275DEG 26KT 3277 9875 Barnes
Special weather statement, May 17, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1021 PM CDT Mon May 17 2021
TXZ129-180345-
Eastland TX-
1021 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 1045 PM
CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cisco, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Eastland, Cisco, Ranger, Gorman, Rising Star and Carbon.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Texas.
LAT...LON 3251 9911 3251 9847 3230 9848 3208 9893
3208 9912
TIME...MOT...LOC 0321Z 264DEG 27KT 3247 9906
BarnesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:23 PM CDT | Special Weather Statement | FWD | Stephens, Young | 37 min |
| May 17, 10:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 17, 10:44 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| May 17, 11:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 18, 7:57 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 18, 7:59 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 18, 8:25 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 7 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Limestone | 24 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| May 18, 8:59 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| May 18, 2:06 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| May 18, 2:37 PM CDT | Special Weather Statement | FWD | Delta | 23 min |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 5 days |
| May 18, 2:44 PM CDT | Special Weather Statement | FWD | Freestone | 31 min |
| May 18, 3:49 PM CDT | Areal Flood Advisory | FWD | Henderson | 116 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.